How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Kaushik Your Own Question

Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4570
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I had depression a year ago and had CBT and anti

Customer Question

Hi. I had depression a year ago and had CBT and anti depressants. I feel emotionally numb most of the time. How do I escape this feeling?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 1 year ago.

Greetings.

Welcome to the site.

I am a psychiatrist and i believe i can help you wit your problem.

I am sorry to learn about your struggle to overcome depression and i empathize with you greatly.

Well, Depression is a condition which is quite notorious in weaving a vicious cycle which puts the shackles on the person and compromises the quality of life to large extent, so your sense of exasperation and desperation to come out of this condition is quite evident and i shall try to provide you with a plan of action to do the needful.

You see feeling emotionally numb which is clinically described as emotional blunting is a hallmark characteristic feature of Depressive illness and in your case the very existence of this despite being treated with CBT and anti depressants one year ago suggests that either your depression has returned or it never was fully conquered in the first place.

So in my opinion you need to restart on your treatment regime, which shall comprise of a potent and effective anti depressant drug like lexapro ( escitalopram) at dose of 10-20 mg/ day plus 1 mood stabilizer in the form of either quetiapine at low dose of 25 mg / day at bedtime or Lamictal ( lamotrigine ) at dose of 50-100 mg / day in two divided doses. Other than this 2 drug regime you may restart yourself on CBT .

This time around complete the drug regime course for at least 5-6 months before coming off them one by one albeit slowly through tapering method. Learn from your therapist about the various coping skills and strategies to counter stressful life situations and begin to apply them on yourself on a regular basis to counter stress related issues and circumstances.

Kindly do as much as mentioned here after of course discussing the same with your therapist and prescribing doctor and hopefully this will put an end to your struggles with depression once and for all, provided you stick to the drug regime and therapy judiciously and carry them out under direct supervision of the health professionals.

I hope this answers your query.

Wish you all the best.

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Related Mental Health Questions